Alert archive / Montana / Red Flag Warnings in 2014

Red Flag Warning 2, NWS Glasgow, MT

July 24, 20145 counties in Montana

NWS Glasgow, MT issued this red flag warning at Jul 24, 2014, 2:50 AM MDT for 5 counties in Montana. It took effect at Jul 24, 2014, 12:00 PM MDT. It was in force for 11 hr. 41 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 24, 2014, 2:50 AM MDT (08:50 UTC)
In effect from
Jul 24, 2014, 12:00 PM MDT
Expired
Jul 24, 2014, 10:45 PM MDT
In force
11 hr
Issued by
NWS Glasgow, MT

Counties Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Valley County, MT

The radar

The Glasgow radar (KGGW), 64 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 3:52 PM MDTHAIL 0.53 Ene Saco, MTSOME PEA AND MARBLE SIZED HAIL...BRIEF HEAVY RAIN AND LIGHT WINDS...NO DAMAGE AT THIS TIME.
Jul 24, 3:55 PM MDTTSTM WND DMGMalta, MTTWO POWER POLES KNOCKED DOWN. POWER WAS OUT FOR TWO HOURS. WINDY CONDITIONS CONTINUED FOR ABOUT ANOTHER HOUR.
Jul 24, 3:55 PM MDTTSTM WND DMGMalta, MTTWO POWER POLES KNOCKED DOWN. POWER WAS OUT FOR TWO HOURS. WINDY CONDITIONS CONTINUED FOR ABOUT ANOTHER HOUR. EVENT TYPE CORRECTED.
Jul 24, 3:55 PM MDTHAIL 1.7511 Ene Edwards, MTHAIL UP TO GOLF BALL SIZE HIT AND LASTED FOR 20 MINUTES. THE NEIGHBORS HAD SOME SIGNIFICANT CROP DAMAGE. HAIL DURATION 20 MINUTES.
Jul 24, 3:55 PM MDTHAIL 1.7511 Ssw Jordan, MTHAIL UP TO GOLF BALL SIZE HIT AND LASTED FOR 20 MINUTES. THE NEIGHBORS HAD SOME SIGNIFICANT CROP DAMAGE. HAIL DURATION 20 MINUTES. HAIL DURATION 20 MINUTES.
Jul 24, 4:10 PM MDTHAIL 0.57 Sse Brusett, MTSOME PEA AND MARBLE SIZED HAIL WITH HEAVY RAIN AND NOT MUCH WIND...NO DAMAGE AT THIS TIME...STILL RAINING.
Jul 24, 4:15 PM MDTTSTM WND GST 605 W Frenchman Reservoir, MT
Jul 24, 4:15 PM MDTHAIL 117 N Saco, MTWITH 60 MPH WINDS.
Jul 24, 4:26 PM MDTHAIL 0.756 Sse Jordan, MTWITH HEAVY RAIN AND 30 TO 45 MPH WIND GUST.
Jul 24, 4:30 PM MDTHAIL 1Frenchman Reservoir, MTWITH HEAVY RAIN.
Jul 24, 4:32 PM MDTHAIL 0.57 Ese Jordan, MTWITH HEAVY RAIN AND WINDS 30 TO 40 MPH.
Jul 24, 4:35 PM MDTTSTM WND GST 582 Wsw Thoeny, MT
Jul 24, 4:38 PM MDTHAIL 1.758 Sw Van Norman, MTLARGE HAIL DAMAGED A WINDOW ON A HOUSE AND DESTROYED A GARDEN. THE HAIL CREATED A SWATH OF TOTAL CROP DAMAGE THAT WAS A HALF MILE TO ONE MILE WIDE AND AT LEAST THREE MILES LONG. INFORMATION WAS RELAYED FROM GARFIELD COUNTY EXTENSION AGENT AND THEN FROM PROPERT
Jul 24, 4:47 PM MDTHAIL 0.752 W Van Norman, MTWITH HEAVY RAIN AND 30 TO 40 MPH WINDS.
Jul 24, 4:47 PM MDTHAIL 1.56 Ese Van Norman, MTLARGE HAIL DAMAGED A GARDEN AND PLANTS. CROP DAMAGE WAS MORE SIGNIFICANT TO THEIR SOUTH AND WEST.
Jul 24, 4:55 PM MDTTSTM WND GST 671 N Saint Marie, MTWINDS ON THE 500 PM OBSERVATION WERE AT 44 GUSTING TO 60 MPH. ON THE 6 PM OBSERVATION THEY WERE STILL BLOWING HARD AT 53 MPH GUSTING TO 67 MPH. THESE WINDS WERE A COMBINATION OF THUNDERSTORM AND POST-COLD FRONT. TSTM WND GST DURATION 1 HOUR 5 MINUTES.
Jul 24, 4:56 PM MDTTSTM WND GST 601 Ne Glasgow, MTORIGINAL WIND GUST HIT 59 MPH AT 456 PM. THE WINDS WERE CONVECTIVE AND POST-COLD FRONT AND GUSTED ABOVE 58 MPH FOR NEARLY AN HOUR. THE PEAK WIND GUST WAS 60 MPH AT 553 PM. THE FINAL GUST WAS 58 MPH AT 554 PM BEFORE WINDS DECREASED TO 25 TO 35 MPH. THERE WERE N
Jul 24, 5:00 PM MDTTSTM WND GST 6614 Nnw Hell Creek Recre, MT
Jul 24, 5:00 PM MDTTSTM WND GST 736 Nnw Fort Peck, MTEVENT TYPE CORRECTED.
Jul 24, 5:00 PM MDTNON-TSTM WND GST 736 Nnw Fort Peck, MT
Jul 24, 5:02 PM MDTTSTM WND GST 601 N Flowing Wells Rest, MTHALF INCH HAIL COVERING THE GROUND FOUR INCHES DEEP...ESTIMATED 50 TO 60 MPH WINDS.
Jul 24, 5:02 PM MDTTSTM WND GST 601 N Flowing Wells Rest, MTMARBLE SIZED HAIL COVERING THE GROUND FOUR INCHES DEEP...ESTIMATED 50 TO 60 MPH WINDS.
Jul 24, 5:04 PM MDTTSTM WND GST 741 Ese Duck Creek Fishing, MTMEASURED ON AN AUTOMATED WEATHER STATION. THE PERSON WAS OUT OF TOWN UNTIL TODAY AND JUST REPORTED IT.
Jul 24, 5:06 PM MDTTSTM WND DMG1 Nw Nashua, MTESTIMATED 80 MPH WINDS BLEW SHINGLE OFF ROOF AND BROKEN WINDOW. WINDS BLEW VERY STRONG FOR AT LEAST 20 MINUTES. CORRECTED EVENT TIME.
Jul 24, 5:06 PM MDTTSTM WND GST 01 N Baylor, MT79 MPH WINDS...LOTS OF TREE LIMBS DOWN. EVENT TYPE CORRECTED.
Jul 24, 5:06 PM MDTNON-TSTM WND DMG1 N Baylor, MT79 MPH WINDS...LOTS OF TREE LIMBS DOWN.
Jul 24, 5:10 PM MDTTSTM WND DMGGlasgow, MTPOWER POLE BENT OVER WITH WIRES ON GROUND.
Jul 24, 5:11 PM MDTTSTM WND DMG9 N Larslan, MTLARGE ROUND HAY BALES WERE BLOWN AROUND AND TIPPED OVER. THEY WENT FROM ONE FIELD, THROUGH A DITCH AND INTO ANOTHER FIELD.
Jul 24, 5:15 PM MDTTSTM WND DMGNashua, MTBLEW ROOF OFF BARN. EVENT TYPE CORRECTED. EVENT TIME CORRECTED.
Jul 24, 5:15 PM MDTHAIL 12 Wsw Brockway, MTHAIL COVERING THE GROUND.
Jul 24, 5:21 PM MDTTSTM WND DMG1 Nw Nashua, MTESTIMATED 80 MPH WINDS BLEW SHINGLE OFF ROOF AND BROKEN WINDOW.
Jul 24, 5:30 PM MDTTSTM WND DMGCircle, MTTREES BLOWN DOWN.
Jul 24, 5:30 PM MDTHAIL 1.75Circle, MTWINDSHIELDS BROKEN.
Jul 24, 5:34 PM MDTTSTM WND DMGSe Circle, MTPENNY SIZED HAIL WITH ESTIMATED WINDS 50 TO 60 MPH...TREE LIMBS BROKEN.
Jul 24, 5:53 PM MDTTSTM WND GST 601 Nne Glasgow, MT
Jul 24, 5:53 PM MDTTSTM WND GST 60Glasgow, MTAIRPORT ASOS MEASURED WIND GUST.
Jul 24, 5:57 PM MDTTSTM WND GST 80Glentana, MTESTIMATED 80 MPH WINDS BLEW SHOP DOOR OFF...HAD PENNY SIZED HAIL WITH THUNDERSTORM EARLIER. EVENT TYPE CORRECTED.
Jul 24, 5:57 PM MDTNON-TSTM WND GST 0Glentana, MTESTIMATED 80 MPH WINDS BLEW SHOP DOOR OFF...HAD PEENY SIZED HAIL WITH THUNDERSTORM EARLIER.
Jul 24, 6:03 PM MDTTSTM WND GST 5910 S Vida, MT
Jul 24, 6:15 PM MDTTSTM WND DMGNashua, MTBLEW ROOF OFF BARN. EVENT TYPE CORRECTED.
Jul 24, 6:15 PM MDTNON-TSTM WND DMGNashua, MTBLEW ROOF OFF BARN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 8.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2014-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 987 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2014-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
987 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
2178 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

971 
WWUS85 KGGW 240850
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
250 AM MDT THU JUL 24 2014

...STRONG WINDS AND LOW HUMIDITY WILL PRODUCE RED FLAG
CONDITIONS THIS AFTERNOON AND EVENING...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE AREA AND BRING A
COLD FRONT THROUGH THE REGION THIS MORNING. HUMIDITY WILL DROP INTO
THE UPPER TEENS BEHIND THE FRONT THIS AFTERNOON AS STRONG NORTHWEST
WINDS DEVELOP. WINDY AND DRY CONDITIONS ARE ALSO EXPECTED ACROSS
THE REGION ON FRIDAY.

MTZ134-241000-
/O.CAN.KGGW.FW.A.0001.140724T1800Z-140725T0600Z/
NORTHERN PHILLIPS-NORTHERN VALLEY-
250 AM MDT THU JUL 24 2014

...FIRE WEATHER WATCH IS CANCELLED FOR LOW HUMIDITY AND STRONG
WINDS FOR FIRE WEATHER ZONE 134.

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE FIRE
WEATHER WATCH. 

OVERNIGHT RAINS AND EXPECTED MINIMUM HUMIDITY IN THE 20S WILL
LIMIT THE FIRE WEATHER THREAT TODAY. SWATHERS AND OTHER EQUIPMENT
THROUGH GRASSES AND FIELDS SHOULD STILL USE EXTRA CAUTION DURING
THIS TIME FRAME AND KEEP EXTRA WATER NEARBY.

$$

MTZ135>137-242200-
/O.UPG.KGGW.FW.A.0001.140724T1800Z-140725T0600Z/
/O.NEW.KGGW.FW.W.0002.140724T1800Z-140725T0600Z/
LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
250 AM MDT THU JUL 24 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
135...136 AND 137...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONES 135...136 AND 137.

* WINDS...NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...SWATHERS AND OTHER EQUIPMENT THROUGH GRASSES AND 
  FIELDS SHOULD USE EXTRA CAUTION DURING THIS TIME FRAME AND 
  KEEP EXTRA WATER NEARBY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
2 follow-up statements
379 
WWUS85 KGGW 242116
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
316 PM MDT THU JUL 24 2014

...STRONG WINDS AND LOW HUMIDITY WILL PRODUCE RED FLAG CONDITIONS
THIS AFTERNOON AND EVENING...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE AREA AND BRING A
COLD FRONT THROUGH THE REGION. HUMIDITY IN THE LOWER 20S MAY RISE
THROUGH THE EVENING BUT WINDS WILL REMAIN STRONG. WINDY AND DRIER
CONDITIONS ARE EXPECTED FRIDAY.

MTZ135>137-250600-
/O.NEW.KGGW.FW.A.0002.140725T1600Z-140726T0200Z/
/O.CON.KGGW.FW.W.0002.000000T0000Z-140725T0600Z/
LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
316 PM MDT THU JUL 24 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 135...
136 AND 137...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 135...136 AND 137...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A FIRE WEATHER
WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM FRIDAY MORNING THROUGH FRIDAY EVENING. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* AFFECTED AREA...FIRE WEATHER ZONES 135...136 AND 137.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

* IMPACTS...SWATHERS AND OTHER EQUIPMENT THROUGH GRASSES AND 
  FIELDS SHOULD USE EXTRA CAUTION DURING THIS TIME FRAME AND 
  KEEP EXTRA WATER NEARBY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS FIRE WEATHER WATCH.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
220 
WWUS85 KGGW 250445
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
1045 PM MDT THU JUL 24 2014

...GUSTY WIND AND LOW HUMIDITY COULD PRODUCE RED FLAG CONDITIONS
FRIDAY AND FRIDAY EVENING...

.HUMIDITY WILL HAVE POOR RECOVERIES OVERNIGHT AND WILL REMAIN LOW
FOR FRIDAY. THIS ALONG WITH GUSTY WEST TO NORTHWEST WIND WILL
CREATE CRITICAL FIRE CONDITIONS FOR THE REGION.

MTZ135>137-251200-
/O.CAN.KGGW.FW.W.0002.000000T0000Z-140725T0600Z/
/O.CON.KGGW.FW.A.0002.140725T1600Z-140726T0200Z/
LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
1045 PM MDT THU JUL 24 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 10 AM MDT FRIDAY
THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 135...136 AND 137...
...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 135...136 AND 137...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED
FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM 10 AM
MDT FRIDAY THROUGH FRIDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 135...136 AND 137.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...SWATHERS AND OTHER EQUIPMENT THROUGH GRASSES AND
  FIELDS SHOULD USE EXTRA CAUTION DURING THIS TIME FRAME AND KEEP
  EXTRA WATER NEARBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS FIRE WEATHER WATCH.

&&

$$

HTTP://WEATHER.GOV/GLASGOW

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Jul 23, 2:39 PM MDT, 12 hours 11 minutes earlier.

Area forecast discussion, Jul 23, 2:39 PM MDT, 12 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
239 PM MDT WED JUL 23 2014

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH FRIDAY...
MORE ACTIVE CONDITIONS ARE EXPECTED THE NEXT 24 TO 36 HOURS THAN
RECENT PAST.

A DEEP UPPER TROUGH FOR JULY STANDARDS IS EXPECTED TO MOVE INTO THE
NORTHERN ROCKIES THURSDAY PROVIDING AN INCREASE IN SW FLOW ALOFT FOR
THE AREA. THIS SET-UP IS ALLOWING AN INCREASED THREAT FOR SEVERE
THUNDERSTORMS LATE TODAY AND AGAIN THURSDAY (MAINLY AFTERNOON).
MODELS ARE THROWING OUT DIFFERENT SCENARIOS OF WHEN AND WHERE THESE
EVENTS WILL HAPPEN SPECIFICALLY BUT STORMS TODAY ARE EXPECTED TO
DROP SOUTHEAST FROM SW SASK...SO SW ZONES MAY ESCAPE THIS ONE.

ON THURSDAY...STORMS FIRE UP AGAIN PROBABLY OVER THE EASTERN AND
CENTRAL ZONES THEN MOVE EAST OR NORTHEAST OUT AHEAD OF A COLD FRONT.
THE STORMS OVER THE NE ZONES LOOK BEST TO BE SEVERE (LARGE
HAIL/DAMAGING WINDS SEEM TO BE THE BEST THREATS). UPPER LOW MOVES
INTO SOUTHERN ALBERTA WITH THE COLD FRONT EXITING INTO THE DAKOTAS
THURSDAY NIGHT.

ON FRIDAY...UPPER LOW MOVES ACROSS SOUTHERN SASK. CLOUDY SHOWERY
CONDITIONS LOOK TO STAY OVER SASK WITH WINDY AND DRIER CONDITIONS
OVER EASTERN MT. TFJ

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...
THE EXTENDED FORECAST REMAINS ON TRACK WITH MODELS SHOWING A LARGE
RIDGE BUILDING INTO THE CWA FROM THE SOUTHWEST OVER THE WEEKEND
WHICH WILL PERSIST INTO EARLY NEXT WEEK. EXPECT LARGE SCALE
SUBSIDENCE TO MAINTAIN DRY CONDITIONS THOUGH RISING HEIGHTS
ASSOCIATED WITH THE APPROACHING HIGH PRESSURE WILL ALSO PRODUCE A
GRADUAL WARMING TREND. MALIAWCO

PREVIOUS LONG TERM DISCUSSION...
BY LATE FRIDAY NIGHT...THE DYNAMIC AND ACTIVE WEATHER PATTERN FROM
MID- WEEK WILL HAVE TRANSITIONED TO A MORE CALM AND BENIGN WEATHER
PATTERN.

THE LOW PRESSURE SYSTEM WILL BE PUSHING EASTWARD THROUGH SOUTHERN
SASKATCHEWAN AND WILL SPREAD A FEW SPRINKLES AT BEST THROUGH OUR
NORTHERN AND NORTHEASTERN ZONES. WAS NOT EVEN CONFIDENT ENOUGH IN
THIS TO MENTION SPRINKLES IN THE GRIDS...SO KEPT POPS HIGH SILENT
FOR NOW.

BY SATURDAY NIGHT...MODEL CONSENSUS SUPPORT A LARGE RIDGE OF HIGH
PRESSURE BUILDING THROUGH OUR CWA FROM THE SOUTHWEST.
SYNOPTICALLY...THIS RIDGE WILL BE IN PLACE OVER MOST OF THE
WESTERN UNITED STATES THROUGHOUT THE REMAINDER OF THE FORECAST
PERIOD...BRINGING QUIET AND WARMER WEATHER CONDITIONS TO NORTHEAST
MONTANA FOR MOST OF THE FORECAST PERIOD.

ONE DISCREPANCY IS EVIDENT AS THE GFS WANTS TO ALLOW A SHORT WAVE
DISTURBANCE RIDE UP AND AROUND THE CREST OF THE RIDGE THROUGH OUR
CWA ON TUESDAY. AGAIN...THIS COULD RESULT IN A SLIGHT CHANCE FOR
THUNDERSTORMS WHICH I INCLUDED IN THE NAME OF COLLABORATION...BUT
AS MODEL CONSENSUS IS LACKING... IT MAY SIMPLY RESULT IN A FEW
SPRINKLES. WOULD BE GOOD TO FOLLOW SUBSEQUENT TRENDS TO MORE
CLOSELY ADJUST THIS PORTION OF THE FORECAST. BMICKELSON

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH TONIGHT. THE EXCEPTION MAY BE
BRIEF PERIODS OF REDUCED VISIBILITIES IN THUNDERSTORMS THAT MAY
MOVE DIRECTLY OVER A TAF SITE. GUSTY SHIFTING WINDS MAY ALSO
ACCOMPANY ANY STORMS. PREVAILING WINDS WILL BE OUT OF THE EAST AT
10 TO 20 KTS. MALIAWCO

&&

.FIRE WEATHER...
A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE NORTHERN ROCKIES
THURSDAY BRINGING A COLD FRONT THROUGH THE REGION THURSDAY
MORNING. MOIST SOUTHEAST WINDS WILL BRING A STRONG TO SEVERE
THUNDERSTORM THREAT WITH LOCALIZED WETTING RAINS THIS EVENING.
HUMIDITY WILL DROP INTO THE TEENS AND LOW 20S BEHIND THE FRONT
THURSDAY AFTERNOON WITH STRONG NORTHWEST WINDS
DEVELOPING...PROMPTING THE FIRE WEATHER WATCH FOR FIRE WEATHER
ZONES 134 THROUGH 137.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR MTZ134>137.

LAKE WIND ADVISORY UNTIL 4 AM MDT THURSDAY FOR FORT PECK LAKE
FOR CENTRAL AND SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN
VALLEY...GARFIELD...MCCONE...PETROLEUM.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 23, 8:46 PM MDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
846 PM MDT WED JUL 23 2014

MTZ018>020-023>027-062-241000-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE-
WIBAUX-EASTERN ROOSEVELT-
846 PM MDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE REGION OVERNIGHT WITH
SOME GUSTY WIND AND HEAVY RAINS. ADDITIONALLY...GUSTY SOUTHEAST WINDS
ARE ANTICIPATED AHEAD OF A FRONTAL SYSTEM THIS AFTERNOON THROUGH
THIS EVENING AND A LAKE WIND ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL SWEEP ACROSS THE REGION ON THURSDAY. A FEW
STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY NEAR THE NORTH
DAKOTA BORDER THURSDAY AFTERNOON. STRONG NORTHWEST WINDS WILL
ALSO DEVELOP BEHIND THE FRONT THURSDAY AFTERNOON.

THE COMBINATION GUSTY NORTHWEST WINDS... LOW RELATIVE HUMIDITY...
AND DRY FUELS MAY PRODUCE CRITICAL FIRE WEATHER CONDITIONS ON
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ016-017-021-022-059>061-241000-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
PETROLEUM-GARFIELD-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-
NORTHERN VALLEY-
846 PM MDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 3 AM...SCATTERED
THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE
THROUGH THE EARLY MORNING HOURS. ADDITIONALLY...GUSTY SOUTHEAST WINDS
ARE ANTICIPATED AHEAD OF A FRONTAL SYSTEM THIS AFTERNOON THROUGH
THIS EVENING AND A LAKE WIND ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL SWEEP ACROSS THE REGION ON THURSDAY. A FEW
STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY NEAR THE NORTH
DAKOTA BORDER THURSDAY AFTERNOON. STRONG NORTHWEST WINDS WILL
ALSO DEVELOP BEHIND THE FRONT THURSDAY AFTERNOON.

THE COMBINATION GUSTY NORTHWEST WINDS... LOW RELATIVE HUMIDITY...
AND
DRY FUELS MAY PRODUCE CRITICAL FIRE WEATHER CONDITIONS ON
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 24, 12:24 AM MDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1224 AM MDT THU JUL 24 2014

MTZ016-021-240715-
PETROLEUM-PHILLIPS-
1224 AM MDT THU JUL 24 2014

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN PHILLIPS COUNTY IN NORTHEAST MONTANA...
  NORTHEASTERN PETROLEUM COUNTY IN NORTHEAST MONTANA...

UNTIL 115 AM MDT.

AT 1221 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST OF
FOURCHETTE TO FOURCHETTE TO 8 MILES NORTHWEST OF CROOKED CREEK REC
AREA...AND MOVING NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN THE ADVISORY INCLUDE...
  RURAL AREAS OF SOUTHERN PHILLIPS COUNTY...
  RURAL AREAS OF NORTHEASTERN PETROLEUM COUNTY...
  RURAL AREAS OF SOUTHEASTERN PHILLIPS COUNTY...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4780 10820 4808 10778 4792 10744 4766 10745
      4764 10753 4765 10760 4763 10762 4765 10765
      4763 10765 4763 10769 4759 10772 4747 10816
      4762 10811 4768 10821
TIME...MOT...LOC 0624Z 242DEG 44KT 4782 10820 4769 10797
          4753 10801

MICKELSON
WEATHER.GOV/GLASGOW
Special weather statement, Jul 24, 12:31 AM MDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1231 AM MDT THU JUL 24 2014

MTZ016-059-240715-
PHILLIPS-
1231 AM MDT THU JUL 24 2014

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL PHILLIPS COUNTY IN NORTHEAST MONTANA...

UNTIL 115 AM MDT.

AT 1229 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF DODSON...MOVING NORTHEAST
AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN THE ADVISORY INCLUDE...
   DODSON...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4823 10842 4844 10842 4844 10835 4857 10836
      4858 10833 4860 10833 4870 10821 4841 10786
      4820 10844 4821 10845 4822 10845
TIME...MOT...LOC 0631Z 230DEG 22KT 4832 10847

MICKELSON
WEATHER.GOV/GLASGOW
Special weather statement, Jul 24, 12:46 AM MDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1246 AM MDT THU JUL 24 2014

MTZ016-017-022-059-060-240745-
GARFIELD-PHILLIPS-VALLEY-
1246 AM MDT THU JUL 24 2014

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN VALLEY COUNTY IN NORTHEAST MONTANA...
  PHILLIPS COUNTY IN NORTHEAST MONTANA...
  NORTHWESTERN GARFIELD COUNTY IN NORTHEAST MONTANA...

UNTIL 145 AM MDT.

AT 1243 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST
OF PORT OF MORGAN TO 7 MILES SOUTHEAST OF TURNER TO 10 MILES
SOUTHWEST OF DODSON TO 9 MILES EAST OF ZORTMAN TO DEVILS CREEK REC
AREA...AND MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS IN THE ADVISORY INCLUDE...
   DODSON...
   PORT OF MORGAN...
   LORING AND  PORT OF MORGAN...
   MALTA...
   WHITEWATER...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4901 10721 4877 10732 4839 10745 4809 10735
      4774 10699 4755 10765 4791 10843 4800 10845
      4844 10842 4844 10835 4874 10833 4875 10827
      4891 10827 4892 10825 4901 10824
TIME...MOT...LOC 0646Z 269DEG 23KT 4923 10810 4879 10826
          4830 10838 4791 10829 4763 10759

MICKELSON
WEATHER.GOV/GLASGOW
Special weather statement, Jul 24, 1:16 AM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
116 AM MDT THU JUL 24 2014

MTZ022-240800-
GARFIELD-
116 AM MDT THU JUL 24 2014

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN GARFIELD COUNTY IN NORTHEAST MONTANA...

UNTIL 200 AM MDT.

AT 113 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BRUSETT...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
   JORDAN...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4767 10698 4738 10658 4721 10756 4737 10761
TIME...MOT...LOC 0716Z 244DEG 27KT 4738 10727

MICKELSON
WEATHER.GOV/GLASGOW
Special weather statement, Jul 24, 1:32 AM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
132 AM MDT THU JUL 24 2014

MTZ016-017-022-023-059-061-240830-
GARFIELD-MCCONE-PHILLIPS-VALLEY-
132 AM MDT THU JUL 24 2014

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  VALLEY COUNTY IN NORTHEAST MONTANA...
  EASTERN PHILLIPS COUNTY IN NORTHEAST MONTANA...
  NORTHWESTERN MCCONE COUNTY IN NORTHEAST MONTANA...
  NORTHERN GARFIELD COUNTY IN NORTHEAST MONTANA...

UNTIL 230 AM MDT.

AT 130 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTH OF
PORT OF MORGAN TO 8 MILES NORTHWEST OF LORING TO 10 MILES SOUTHEAST
OF MALTA TO 17 MILES NORTHEAST OF DEVILS CREEK REC AREA TO 7 MILES
SOUTHEAST OF BRUSETT...AND MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN THE ADVISORY INCLUDE...
   PORT OF MORGAN...
   JORDAN...
   WHITEWATER...
   HELL CREEK REC AREA AND  SACO...
   HINSDALE...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4901 10630 4869 10634 4804 10627 4746 10602
      4719 10731 4814 10777 4900 10807
TIME...MOT...LOC 0732Z 269DEG 22KT 4923 10796 4889 10792
          4828 10768 4777 10735 4737 10711

MICKELSON
WEATHER.GOV/GLASGOW
Local storm report, Jul 24, 1:39 AM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
139 AM MDT THU JUL 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     HAIL             4 S BRUSETT             47.37N 107.27W
07/24/2014  E1.25 INCH       GARFIELD           MT   TRAINED SPOTTER

            MOSTLY QUARTERS WITH HALF DOLLAR SIZED MIXED IN

&&

JB

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 9:16 PM MDTSpecial Weather StatementGGW44 min
Jul 23, 9:30 PM MDTSevere Thunderstorm WarningGGWPhillips15 min
Jul 23, 9:58 PM MDTSpecial Weather StatementGGW32 min
Jul 23, 10:06 PM MDTSpecial Weather StatementGGWPhillips39 min
Jul 23, 10:41 PM MDTSpecial Weather StatementGGWPhillips64 min
Jul 23, 10:49 PM MDTSevere Thunderstorm WarningGGWPhillips46 min
Jul 23, 11:06 PM MDTSevere Thunderstorm WarningGGWPhillips, Valley14 min
Jul 23, 11:23 PM MDTSpecial Weather StatementGGWDaniels52 min
Jul 23, 11:54 PM MDTSpecial Weather StatementGGW51 min
Jul 24, 12:11 AM MDTSevere Thunderstorm WarningGGWPhillips64 min
Jul 24, 12:24 AM MDTSpecial Weather StatementGGWPhillips51 min
Jul 24, 12:31 AM MDTSpecial Weather StatementGGWPhillips44 min
Jul 24, 12:46 AM MDTSpecial Weather StatementGGWPhillips59 min
Jul 24, 1:16 AM MDTSpecial Weather StatementGGWGarfield44 min
Jul 24, 1:25 AM MDTSevere Thunderstorm WarningGGWGarfield65 min
Jul 24, 1:32 AM MDTSpecial Weather StatementGGWGarfield, Valley58 min
Jul 24, 1:35 AM MDTSevere Thunderstorm WarningGGWPhillips, Valley55 min
Jul 24, 2:09 AM MDTSevere Thunderstorm WarningGGWGarfield44 min
Jul 24, 2:13 AM MDTSevere Thunderstorm WarningGGWDaniels, Valley62 min
Jul 24, 2:23 AM MDTSevere Thunderstorm WarningGGWGarfield, McCone67 min
Jul 24, 2:36 AM MDTSevere Thunderstorm WarningGGWDawson, Garfield, McCone, Prairie54 min
Jul 24, 2:42 AM MDTSevere Thunderstorm WarningGGWDaniels, Roosevelt, Valley63 min
Jul 24, 3:14 AM MDTSevere Thunderstorm WarningGGWDaniels, Dawson, McCone, Richland, Roosevelt, Sheridan61 min
Jul 24, 3:55 AM MDTSpecial Weather StatementGGWRichland, Sheridan65 min
Jul 24, 4:08 AM MDTSevere Thunderstorm WarningGGWRichland, Roosevelt, Sheridan22 min
Jul 24, 3:13 PM MDTSpecial Weather StatementGGWPhillips32 min
Jul 24, 3:16 PM MDTFire Weather WatchGGWGarfield, McCone, Petroleum, Phillips, Valley12 hr
Jul 24, 3:47 PM MDTSevere Thunderstorm WarningGGWGarfield58 min
Jul 24, 3:50 PM MDTSpecial Weather StatementGGWPhillips55 min
Jul 24, 4:17 PM MDTSevere Thunderstorm WarningGGWPhillips, Valley28 min
Jul 24, 4:32 PM MDTSevere Thunderstorm WarningGGWGarfield, McCone58 min
Jul 24, 4:35 PM MDTSevere Thunderstorm WarningGGWValley40 min
Jul 24, 4:37 PM MDTSevere Thunderstorm WarningGGWGarfield, McCone, Phillips, Valley38 min
Jul 24, 5:07 PM MDTSevere Thunderstorm WarningGGWDaniels, Valley53 min
Jul 24, 5:13 PM MDTSpecial Weather StatementGGWValley62 min
Jul 24, 5:20 PM MDTSevere Thunderstorm WarningGGWDaniels, Roosevelt, Valley55 min
Jul 24, 5:26 PM MDTSevere Thunderstorm WarningGGWDawson, McCone, Richland64 min
Jul 24, 5:35 PM MDTSevere Thunderstorm WarningGGWDawson, Garfield, McCone, Richland, Roosevelt, Valley55 min
Jul 24, 5:39 PM MDTSevere Thunderstorm WarningGGWDaniels, Roosevelt, Sheridan66 min

Nearby

Red Flag Warnings in Montana, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.